|Trizivir as PEP regime--think I was given an ineffective prescription! PLEASE HELP ME!
Jul 16, 2005
I went on PEP 60 hours after a possible exposure with an unknown source. This was 5 days ag. It was insertive. It was protected except for about 5-10 seconds when I put my unprotected head of my penis inside him. i went to the ER (I live in a not-very-knowledgable HIV city), and they gave me Trizivir. I'm now reading that this might have not been enough, as there is no PI or NNRTI in this. is this treatment rendered useless? I'm very scared about this. What can I do? Please help.
| Response from Dr. Young
Thanks for your post.
Trizivir is generally not recommended for PEP, primarily because of the potential for abacavir-(one of the parts of Trizivir)related side effects. On the other hand, Combivir (the AZT and 3TC parts of Trizivir are readily used for relatively low risk exposures, like yours.
So fear not about the lack of the PI or NNRTI, rather make sure that you stay in contact with your healthcare providers about how any negative symptoms that you might have and make sure that you get your follow up lab testing.
Be safe out there. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.